Reactions 1680, p173 - 2 Dec 2017 Upper respiratory tract infection, clostridium- difficile enteritis and fatal septic shock: 4 case reports In a retrospective analysis of the immunoadsorption treatments (without immune-globulin), 4 adult patients (02 men and 02 women) aged 31 60 years were described, who developed upper respiratory tract infection, clostridium- difficile enteritis or fatal septic shock following treatment with carboplatin, etoposide, mycophenolate mofetil, rituximab or prednisolone [routes and time to reactions onsets not stated; not all dosages and outcomes stated]. A 58-year-old man developed upper respiratory tract infection during treatment with prednisolone and rituximab. The man, who had membranous glomerulonephritis, was receiving treatment with prednisolone 7.5 mg/day and rituximab 100mg weekly. Subsequently, he developed an afebrile mild upper respiratory tract infection without fever. A 60-year-old woman developed clostridium-difficile enteritis following treatment with etoposide and carboplatin. The woman, who had paraneoplastic cerebellitis because of a bronchial carcinoma, was receiving treatment with etoposide and carboplatin. Subsequently, she developed clostridium- difficile enteritis. A 56-year-old man developed clostridium-difficile enteritis following treatment with rituximab, mycophenolate mofetil and prednisolone. The man, who had bullous pemphigoid, was receiving treatment with mycophenolate mofetil 3 g/day, prednisolone 50 mg/day and rituximab 1000mg. Subsequently, he developed clostridium-difficile enteritis. A 31-year-old woman developed fatal septic shock following treatment with prednisolone. The woman, who had a severe meningoencephalopathy of unknown origin, was treated with a high dose prednisolone. After 2.5 weeks of the therapy, she died due to septic shock. Author comment: "The majority of our patients (though including only one with lupus erythematosus) also received immunosuppressants (steroids, cyclophosphamide, cyclosporine, carboplatin, mycophenolat mofetil, etoposide, monoclonal antibodies)". "We showed that even without regular substitution of [intravenous immunoglobulins] after intensive [immunoadsorption] treatment, the rate of infections directly linked with [immunoadsorption] is low." "Only 4 patients had infections (7.7%)." Tselmin S, et al. Low rate of infectious complications following immunoadsorption therapy without regular substitution of intravenous immunoglobulins. Atherosclerosis Supplements 30: 278-282, Nov 2017. Available from: URL: http:// doi.org/10.1016/j.atherosclerosissup.2017.05.010 - Germany 803285009 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera